Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 7, NWS Green Bay, WI

September 14, 20128 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 14, 2012, 2:35 PM CDT for 8 counties in Wisconsin. It took effect at Sep 15, 2012, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2012, 2:35 PM CDT (19:35 UTC)
In effect from
Sep 15, 2012, 1:00 AM CDT
Expired
Sep 15, 2012, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS73 KGRB 141935
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT FRI SEP 14 2012

...AREAS OF FROST EXPECTED IN NORTHERN WISCONSIN TONIGHT...

.HIGH PRESSURE WILL BE CENTERED OVER WISCONSIN TONIGHT....RESULTING
IN CLEAR SKIES AND LIGHT WINDS. TEMPERATURES IN NORTHERN WISCONSIN
WILL DROP OFF QUICKLY AFTER SUNSET AND WIDESPREAD FROST IS
EXPECTED TO DEVELOP AFTER MIDNIGHT.

WIZ005-010>013-018-019-150345-
/O.NEW.KGRB.FR.Y.0007.120915T0600Z-120915T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
235 PM CDT FRI SEP 14 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. 

* LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S IN MANY
  LOCATIONS.

* IMPACTS...PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED
  AND SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
627 
WWUS73 KGRB 150220
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CDT FRI SEP 14 2012

...AREAS OF FROST EXPECTED ACROSS NORTHERN WISCONSIN TONIGHT...

.HIGH PRESSURE WILL BE CENTERED OVER WISCONSIN TONIGHT....
RESULTING IN CLEAR SKIES AND LIGHT WINDS. TEMPERATURES IN
NORTHERN WISCONSIN WILL PLUMMET INTO THE UPPER 20S TO MIDDLE 30S
OVERNIGHT...ALLOWING WIDESPREAD FROST TO DEVELOP.

WIZ021-151200-
/O.EXA.KGRB.FR.Y.0007.120915T0600Z-120915T1200Z/
NORTHERN OCONTO-
920 PM CDT FRI SEP 14 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. 

* LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S IN 
  MANY LOCATIONS. 

* PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED AND SHOULD
  BE COVERED OR BROUGHT INSIDE IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ005-010>013-018-019-151200-
/O.CON.KGRB.FR.Y.0007.120915T0600Z-120915T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
920 PM CDT FRI SEP 14 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S IN MANY
  LOCATIONS. SOME OF THE TYPICAL COLD SPOTS IN NORTH CENTRAL
  WISCONSIN MAY EXPERIENCE A HARD FREEZE...AS TEMPERATURES DIP
  INTO THE MIDDLE TO UPPER 20S IN LOCALIZED AREAS.

* PLANTS THAT ARE SENSITIVE TO FROST COULD BE DAMAGED AND SHOULD
  BE COVERED OR BROUGHT INSIDE IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 11:59 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 14, 11:59 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1159 AM CDT FRI SEP 14 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH SATURDAY...

FORECAST CONCERNS THIS PERIOD ON TEMPERATURES AS HIGH PRESSURE
PASSES EAST OVER REGION.

A SECONDARY SHORTWAVE MOVING INTO WESTERN WI IS BRINGING A PERIOD
OF CLOUDS TO THE AREA ATTM WITH TEMPERATURES REBOUNDING OUT OF THEIR
FROSTY REALMS OVER NORTHERN WI AS THE CLOUDS MOVED IN. SYSTEM
EXPECTED TO PASS THROUGH FAIRLY QUICKLY WITH CLOUDS EXITING NORTH
CENTRAL WI AROUND DAWN. EXPECT TEMPS ONCE AGAIN TO FALL BACK INTO
THE LOWER 30S IN THE TYPICAL COLD SPOTS ONCE CLOUDS CLEAR. SOME LIGHT
PCPN HAS BEEN SEEN WITH SYSTEM...THOUGH NOT ENOUGH FOR ME TO ADD
TO GRIDS. SUBSIDENCE BEHIND WAVE TO LEAD TO SUNNY SKIES FOR MUCH
OF TODAY...EXCEPTION WILL BE FAR NORTH WITH SCATTERED CLOUDS
POSSIBLE OFF LAKE SUPERIOR THIS AFTERNOON AS WINDS BECOME MORE
NORTHWEST. BROUGHT TEMPS UP A BIT FAR NORTH...EQUAL TO YESTERDAY'S HIGHS.

TONIGHT...LIGHT WINDS AND CLEAR SKIES WITH AXIS OF HIGH OVER
REGION WILL LEAD TO ANOTHER COOL NIGHT. 850H TEMPS REBOUND A
BIT...BUT STILL SEE AREAS OF FROST OVER FAR NORTH. WILL RELAY
THOUGHTS TO DAY SHIFT FOR POSSIBLE FROST ADVISORY.

SATURDAY...SOUTHERLY WINDS ON BACK SIDE OF HIGH TO BRING TEMPS
BACK UP INTO NORMAL REGION. ADJUSTED TEMPS SLIGHTLY...LOWERING
LAKESIDE WITH EXPECTED ONSHORE WIND.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
UPPER AIR PATTERN CONTINUES TO SHOW WEST COAST RIDGE BUILDING
WHILE UPPER TROUGH DEEPENS ACROSS CENTRAL NORTH AMERICA EARLY
NEXT WEEK. THIS WILL LEAD TO A NORTHWEST FLOW OVER WISCONSIN.
WEAK DISTURBANCES MOVING THROUGH THE MEAN FLOW WILL BRING PERIODIC
CHANCES FOR SHOWERS. I SHOULD SAY RAIN SHOWERS. 850MB TEMPERATURES
DROP BELOW 0 C AT TIMES ACROSS THE NORTH. FOR THE SNOW LOVERS...
BOUNDARY LAYER TOO WARM FOR SNOW.

ONCE THE PATTERN SET UP...IT WILL CONTINUE THROUGH THE END OF THE
WORK WEEK. BY THE WEEKEND OF THE 22ND/23RD...GFS/ECMWF DIFFER ON
THE BREAK DOWN OF THE WESTERN RIDGE AND THE FILLING TROUGH OVER
CENTRAL NORTH AMERICA. THE ECMWF WAS MORE BULLISH IN THE BREAK DOWN
OF THE WESTERN RIDGE AND FILLING TROUGH WHILE THE GFS CONTINUES
WITH STRONG WESTERN RIDGE AND DEEPER TROUGH ACROSS CENTRAL NORTH
AMERICA.

FOR SATURDAY NIGHT...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN.
LIGHT SOUTHERLY FLOW SHOULD KEEP TEMPERATURES CONSIDERABLY WARMER
THAN FRIDAY NIGHT. ON SUNDAY...SKIES WILL BE PARTLY CLOUDY/MOSTLY
SUNNY AS HIGH CIRRUS STREAMS IN FROM THE WEST. IT SHOULD BE FAIRLY
WARM WITH HIGHS WELL INTO THE 70S WITH LOWER 80S IN OUR TYPICAL
WARM SPOTS. FOR SUNDAY NIGHT AND MONDAY...COLD FRONT WILL SAG SOUTH
ACROSS THE AREA. TIMING DIFFERENCES NOTED BETWEEN THE MODELS ON HOW
QUICK THE FRONT WILL PUSH SOUTHEAST ACROSS THE AREA. LIKE THE LAST
SYSTEM YESTERDAY...THE WRF/GFS CONTINUE TO SHOW FAIRLY STRONG 700/500MB
FRONTOGENETIC FORCING BEHIND THE FRONT. MODELS SUPPORT POST FRONTAL
PRECIPITATION AND THIS IS THE TIME OF YEAR WHEN THIS HAPPENS MOST
FREQUENTLY. MID LEVEL LAPSE RATES WERE AROUND 6 C...THEREFORE ADDED
ISOLATED THUNDERSTORMS TO THE FORECAST FOR SUNDAY NIGHT AND MONDAY.
NOT SURE WHAT TO MAKE OF WAVE MOVING ALONG THE FRONT MONDAY. IF THIS
FEATURE DOES PAN OUT...MAY NEED TO INCREASE POPS AND MAY NEED TO LOWER
MAX TEMPERATURES DUE TO CLOUD COVER AND RAIN.

WITH COOL CYCLONIC FLOW EXPECTED TUESDAY THROUGH THE REMAINDER OF THE
FORECAST PERIOD...WILL HAVE A CHANCE OF SHOWERS MOST PERIODS. MOST
OF THE SHOWERS SHOULD OCCUR DURING PEAK HEATING OF THE DAY...BUT WITH
SHORTWAVE ENERGY DROPPING SOUTHEAST OUT OF CANADA...COULD NOT RULE
OUT CONCENTRATED AREAS OF SHOWERS AT NIGHT. JUST TOO EARLY TO DETERMINE
TIMING OF THE FEATURES DROPPING SOUTHEAST OUT OF CANADA TO GIVE MORE
DETAIL TO THE FORECAST. BELOW NORMAL TEMPERATURES EXPECTED NEXT
WEEK.
&&

.AVIATION...QUIET WEATHER EXPECTED TONIGHT THROUGH TOMORROW
AFTERNOON. NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE AFTER
SUNSET AS HIGH PRESSURE BUILDS INTO WISCONSIN. WINDS ARE EXPECTED
TO SHIFT SOUTH LATE SATURDAY MORNING. SUNNY SKIES WILL PREVAIL
ACROSS NORTHEAST WISCONSIN ON SATURDAY.

WOLF
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 14, 3:35 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CDT FRI SEP 14 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
335 AM CDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE POSSIBLE LATE TONIGHT ACROSS NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-150845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
335 AM CDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BRISK SOUTH WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA
SUNDAY INTO SUNDAY NIGHT.

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.